On configuration spaces of plane polygons, sub-riemannian geometry and periodic orbits of outer billiards

Daniel Genin, Serge Tabachnikov

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

Following a recent paper by Baryshnikov and Zharnitsky, we consider outer billiards in the plane possessing invariant curves consisting of periodic orbits. We prove the existence and abundance of such tables using tools from sub-Riemannian geometry. We also prove that the set of 3-periodic outer billiard orbits has empty interior.

Original languageEnglish (US)
Pages (from-to)155-173
Number of pages19
JournalJournal of Modern Dynamics
Volume1
Issue number2
DOIs
StatePublished - Apr 2007

All Science Journal Classification (ASJC) codes

  • Analysis
  • Algebra and Number Theory
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On configuration spaces of plane polygons, sub-riemannian geometry and periodic orbits of outer billiards'. Together they form a unique fingerprint.

  • Cite this